Police reports indicate that Nakuru doctor James Gakara used insulin to snuff out the lives of his two children.
It is believed that he also turned the syringe on himself and also took his life.
Insulin is an important hormone that serves as a medical treatment for many people with diabetes. It helps the body’s cells absorb sugar properly.
If a person with diabetes takes insulin correctly, it can save their life. However, insulin overdose can be life-threatening.
His postmortem is set to be done today.
Dr. Gakara was rushed to hospital on Saturday September 18, 2021 after he was found unconscious in his house, with the bodies of his two children lying on their bed.
He was on ICU for five days before he passed away on Wednesday morning September 2, 2021 while receiving treatment at Nakuru Level Five Hospital.
A medic told sections of the media that “Some medication had to be sought from Nairobi to manage his blood sugar level but it proved difficult. He was in ICU all through.”
Excess insulin in the bloodstream causes cells in your body to absorb too much glucose (sugar) from your blood. It also causes the liver to release less glucose. These two effects together create dangerously low glucose levels in your blood. This condition is called hypoglycemia.
Symptoms of low blood sugar may include:
- sweating and clamminess
- lightheadedness or dizziness
- mild confusion
- anxiety or nervousness
- rapid heartbeat
- double vision or blurred vision
- tingling in the lips or around the mouth
More severe symptoms of hypoglycemia, sometimes referred to as diabetic shock or insulin shock, include:
- concentration problems
If a person becomes unconscious due to too much insulin, call your medical provider and rush them to the hospital.